General equilibrium analysis in ordered topological vector spaces

Aliprantis, Charalambos D., Florenzano, Monique and Tourky, Rabee (2004) General equilibrium analysis in ordered topological vector spaces. Journal of Mathematical Economics, 40 3-4: 247-269. doi:10.1016/j.jmateco.2003.11.004

Author Aliprantis, Charalambos D.
Florenzano, Monique
Tourky, Rabee
Title General equilibrium analysis in ordered topological vector spaces
Journal name Journal of Mathematical Economics   Check publisher's open access policy
ISSN 0304-4068
Publication date 2004-06
Sub-type Article (original research)
DOI 10.1016/j.jmateco.2003.11.004
Volume 40
Issue 3-4
Start page 247
End page 269
Total pages 23
Place of publication Amsterdam, The Netherlands
Publisher Elsevier
Language eng
Subject 1401 Economic Theory
Abstract The second welfare theorem and the core-equivalence theorem have been proved to be fundamental tools for obtaining equilibrium existence theorems, especially in an infinite dimensional setting. For well-behaved exchange economies that we call proper economies, this paper gives (minimal) conditions for supporting with prices Pareto optimal allocations and decentralizing Edgeworth equilibrium allocations as non-trivial quasi-equilibria. As we assume neither transitivity nor monotonicity on the preferences of consumers, most of the existing equilibrium existence results are a consequence of our results. A natural application is in Finance, where our conditions lead to new equilibrium existence results, and also explain why some financial economies fail to have equilibria.
Keyword Equilibrium
Valuation equilibrium
Pareto optimum
Edgeworth equilibrium
Ordered topological vector space
Riesz–Kantorovich formula
Q-Index Code C1

Document type: Journal Article
Sub-type: Article (original research)
Collections: Excellence in Research Australia (ERA) - Collection
School of Economics Publications
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 14 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 15 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Fri, 18 Dec 2009, 15:04:52 EST by Elissa Saffery on behalf of School of Economics